Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 16, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 9, 2019, 3:35 AM CST for Jasper County, Newton County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2019, 3:35 AM CST (09:35 UTC)
- Expired
- Mar 9, 2019, 4:15 AM CST
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:31 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 11:14 PM CST, 4 hours 21 minutes earlier.
Area forecast discussion, Mar 8, 11:14 PM CST, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1114 PM CST Fri Mar 8 2019
.SHORT TERM...(This evening through Saturday)
Issued at 207 PM CST Fri Mar 8 2019
Easterly winds are expected to continue into this evening as the
Ozarks will remain north of a warm front now across central
Arkansas and the surface low, now over the plains, which will
bring potential for severe weather overnight. The negative tilt
of the upper level system and a partially coupled jet aloft will
produce a dynamic system.
Showers and storms will begin to spread into the Ozarks and
southeastern Kansas after midnight tonight. Initially, instability
will be lacking, though lift and shear will be ample for strong
storms. As we approach sunrise and the surface low moves into
central Kansas, instability will see an increase and allow for
the development of strong to severe storms across the area.
Between 09 and 12z, NAM instability increases to 1200-2000 j/kg
MUCAPE with 0-1km computed CAPE between 250-750 j/kg. The warm
front will begin to lift into southern Missouri as the surface low
begins to track from central Kansas to northeastern Missouri.
Current thoughts are that the majority of the storms will remain
elevated with the primary concern remaining large hail.
Depending on how far north the warm front makes it and the
ultimate track of the low, some locations across far southern
Missouri and along the Arkansas state line may see some damaging
wind potential where storms become briefly surface based.
Storms that can become severe will be capable of producing severe
hail and isolated damaging wind gusts.
The cold front and associated storms will have pushed through
much of the region by early afternoon. Behind the front, a tight
pressure gradient will lead to gusty surface winds with gusts from
35-45 mph. As a result...will go ahead and issue a Wind Advisory
for Saturday afternoon into Saturday night.
.LONG TERM...(Saturday Night through Friday)
Issued at 207 PM CST Fri Mar 8 2019
Surface winds will remain gusty Saturday night and slowly begin
to taper off after midnight and into early Sunday morning. Drier
and cooler, though more seasonable, air will filter into the
region for Sunday into Monday.
Another storm system will impact the region Tuesday morning into
Wednesday. Instability looks rather lacking with this system,
though that may change over the next few model runs. However,
models do bring a rather high moisture content over the area with
the potential for 1.5" to 2" of rain over much of the Ozarks
region. May need to watch this period for potential flooding
concerns.
For the end of next week into next weekend, high pressure and
seasonable temperatures look to be in store for the area. After
seeing systems every 2-3 day over the past few weeks, a 3 or 4
day break will be welcome.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1112 PM CST Fri Mar 8 2019
A low level stratus deck and fog have develop across the area this
evening. IFR to LIFR conditions can be expected to continue
through the overnight hours as low level moisture continues to
get pulled into the region ahead of an approaching storm system.
Gusty winds will develop overnight as the system approaches.
A front will move from west to east across the area late tonight
through the morning hours Saturday. Showers and storms will
develop along the front as it spreads across the area. A few
strong to severe storms will be possible. The showers and storms
will end from west to east across the area by the early afternoon
hours Saturday.
Drier air will spread into the area behind the front resulting in
VFR conditions developing Saturday afternoon and evening. Winds
will switch to the west behind the front and will pick up and be
quite gusty Saturday afternoon. Winds will relax some Saturday
evening, but stay on the breezy side through the evening hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 6 AM CST Saturday for MOZ095>097-
103>106.
Wind Advisory from noon to 7 PM CST Saturday for MOZ055>058-
066>071-077>081-088>091-093>095-101>103.
KS...Wind Advisory from noon to 7 PM CST Saturday for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...WiseHazardous weather outlook, Mar 9, 3:03 AM CST, 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 303 AM CST Sat Mar 9 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-100915- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 303 AM CST Sat Mar 9 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Elevated non thunderstorm wind risk. Significant fog risk. Significant fire weather risk. DISCUSSION... Showers and thunderstorms are starting to spread into the region early this morning and will continue to spread across the area through the morning hours. The storms will then end from west to east by early this afternoon. The main risk with these storms will be large hail, with hail up to the size of ping pong balls possible in the strongest storms. Isolated damaging wind gusts will also be possible with a few of the stronger storms. Dense fog is occuring across portions of far southern Missouri early this morning and will start to dissipate as the storms move into the area early this morning. Strong winds will develop this afternoon into early this evening, as winds gust between 40 and 50mph at times. A dry air mass will spread into the area this afternoon behind the front while temperatures remain warm. The gusty winds combined with the dry conditions will result in an increased grassland fire danger this afternoon despite rain this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Gusty winds will develop again Tuesday into Wednesday, with gusts around 30mph will be possible at times. A few storms may be possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:17 PM CST | Dense Fog Advisory | SGF | Christian, Douglas, Howell, Oregon, Ozark, Stone and 1 more | 9 hr |
| Mar 9, 4:21 AM CST | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 54 min |
| Mar 9, 4:44 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 39 min |
| Mar 9, 8:46 AM CST | Special Weather Statement | SGF | Howell | 29 min |
| Mar 9, 11:08 AM CST | Special Weather Statement | SGF | Vernon | 37 min |
| Mar 9, 11:45 AM CST | Special Weather Statement | SGF | St. Clair | 30 min |
| Mar 9, 1:16 PM CST | High Wind Warning | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 10 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.